Q. What could be the cause of ventricular fibrillation?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 09, 2017 and last reviewed on: Oct 09, 2018

Hello doctor,

My 29 year old brother had a pacemaker placed three years ago after survival from a sudden cardiac arrest. Doctors found the cause of the cardiac arrest to be a ventricular fibrillation. Last week was the first time he received a shock from his pacemaker, that is, exactly three years after his first episode. My question is, whether we can find the root cause of his ventricular fibrillation. What is the best treatment for his case?

#

Hello,

Welcome to icliniq.com.

Ventricular fibrillation, the commonest cause is coronary artery disease. The other causes are dilated cardiomyopathy or low heart function.

What is his ejection fraction? Low ejection fraction due to any reason like coronary artery disease or others can lead to ventricular tachycardia and fibrillation.

He should undergo angiography, and echocardiogram, if he has not already. His electrolyte levels should also be checked as it is a very important precipitator for ventricular fibrillation.

In treatment, he should receive Cordarone (Amiodarone), and multiple other medicines depending upon the echocardiogram and angiography reports.

Usually, patients get antiplatelets like Aspirin, Clopidogrel, ACE inhibitor like ramipril, and Spironolactone along with other medications. You can upload his reports if any so that I can opine on the cause.

Hope this helps you and get back if you have any doubts.

For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can T-wave inversion result from radiation therapy?

Query: Hi doctor, The patient is a 65 year old, hypertensive and diabetic female with T-wave inversion V1 to V6 on ECG. ECHO and TMT have done to evaluate further, which was reported to be normal. The patient is on Metformin XR and Tazloc-H. The patient is asymptomatic. Six months back, ECG did not show t...  Read Full »

Brugada Syndrome - the Silent Night Killer

Article Overview: Brugada syndrome is a heart disease, which is the second biggest killer of males below the age of 40. Read Article


Dr. Isaac Gana
Cardiologist

In 1992, two brothers, namely Joseph and Pedro Brugada discovered this disease. It was causing sudden death by ventricular fibrillation. This disease was more prevalent in people of Asian origin than the American and European population, of which type 2 and 3 ECG patterns are most common. The averag...  Read Article

Is my headache a side effect of any medicine?

Query: Hi doctor, I am a CAD patient for the past 10 years with 50% blockage. I have uploaded the image for your reference. I am taking Prolomet XL 50, Monit SR 30, Deplatt A 75, Lipicard 160 and Amixide H. I am suffering from headache since one year. My neurologist prescribed me Tryptomer 10 at first and ...  Read Full »

Also Read


Holiday Season During the Pandemic
Most of us wonder if there is a way to celebrate the holiday season during the COVID-19 pandemic safely. Here are some i...  Read more»
What should I take to relieve Flagyl induced constipation?
Hello doctor, I am a 29-year-old female. I am trying to overcome constipation caused by the Flagyl antibiotic, and I do...  Read more»
How long should my dad continue the same dosage of medicines after a stent surgery?
Hello doctor, My father had a heart stent operation six months ago. Doctor prescribed some medicines, and still, he is u...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.